[YarraBUG-list] Next Yarra BAC Meeting & Yarra Council Meeting - 10th June 2014

YarraBUG Admin admin at yarrabug.org
Sun Jun 8 20:50:58 EST 2014


Dear all,

The next Yarra Bicycle Advisory Committee Meeting is this coming Tuesday 
10th June - see below for agenda & attachment from Kate Simnett.

However on the same night is a Special Council Meeting to adopt the 
proposed budget. While reading through the attachments (ref: Attachment 
1: Budget 2014/15 - Summary of Submissions and Officer Recommendations), 
we noticed that a much overdue section of infrastructure, namely the 
Rushall Crescent shared path by-pass, has over thirty objections, as 
opposed to three in the affirmative.

*1. Special Council Meeting - Budget 2014/15 -- Consideration and 
Adoption, Tuesday, 10 June 2014, 6.30 pm - Richmond Town Hall*
http://www.yarracity.vic.gov.au/Your-Council/Meetings/2014-council-meetings/?MeetingPageID=2483&day=2014-06-10

    /*Rushall Crescent shared path by-pass.* A new shared path link to
    by-pass the Rushall Train  station underpass will be constructed,
    connecting the existing Merri Creek Trail to a shared path //in
    Rushall reserve. This trail will provide a link in the heavily used
    Merri Creek Trail in order to bypass the Rushall Station underpass,
    which is currently a point of conflict for trail users./

Many people would remember, numerous bike, pedestrian and Merri Creek 
advocates have been campaigning for two decades to get this connection 
funded. Some of you may even remember several impromptu "campaigns" to 
open up the area, including unfortunately, people having to lift their 
bikes over the fence when VicTrack closed off the informal path.

Getting the Rushall Crescent shared path by-pass would greatly assist 
riders not to use the underpass at Rushall Station, which also in turn 
would be great for people riding with kids, cargobikes and decreasing 
path user conflict.

Here's some background to this project:

  * The funding ($650K) comes from developer contributions and not from
    Yarra ratepayers.
  * After many years of delay, this project is a high priority for
    infrastructure in Yarra's public open space and parks. The project
    has been put forward for funding as VicTrack has approved in
    principle the trail being built on VicTrack land, after more than
    two decades of delays.
  * The path through the park has not been determined and its siting
    will follow community consultation.
  * It is unlikely to go through the middle of the park and will be
    designed to for all residents, including dog walkers, as the aim is
    to fairly share the park with different users.
  * For instance, part of the path could hug the rail lines and be
    separated by a fence to prevent any chance of conflict between
    riders/pedestrians and dogs.
  * The decision this Tuesday night is only to provide money to commence
    the project.
  * The first steps will be to provide an initial design and then
    consult with residents.  Following this, there will be a redesign
    before going to Council for approval.
  * *None of this work can happen until there is a budget allocation. *

This is where it's vital for you to make your voice known to 
councillors. As the council meeting unfortunately clashes with the 
scheduled Yarra BAC meeting, please consider contacting councillors 
before Tuesday, see below for Councillors contact details,

  * Cr Roberto Colanzi, 0428 328 904, 9205 5055, e: Roberto.Colanzi at
    yarracity.vic.gov.au
  * Cr Geoff Barbour, 9205 5055, 0438 034 241, e: Geoff.Barbour at
    yarracity.vic.gov.au
  * Cr Simon Huggins, 0419 581 469, 9205 5055, e:
    Simon.Huggins at yarracity.vic.gov.au
  * Cr Phillip Vlahogiannis, 0428 323 916, e:
    Phillip.Vlahogiannis at yarracity.vic.gov.au
  * Mayor Cr Jackie Fristacky, 9205 5055, 0412 597 794, e:
    Jackie.Fristacky at yarracity.vic.gov.au
  * Cr Stephen Jolly, 9205 5055, 0437 856 713, e:
    Stephen.Jolly at yarracity.vic.gov.au
  * Cr Amanda Stone, 9205 5055, 0429 358 170, e:
    Amanda.Stone at yarracity.vic.gov.au
  * Cr Misha Coleman, 0428 509 943, 9205 5055, e:
    Misha.Coleman at yarracity.vic.gov.au
  * Cr Sam Gaylard, 9205 5053, 9489 5429 (after hours), 0448 586 884, e:
    Sam.Gaylard at yarracity.vic.gov.au


Now onto the BAC agenda ...


*2. Agenda - City of Yarra Bicycle Advisory Committee, 10 June 2014, 
Fitzroy Town Hall, 6.30-8pm, Mayor's Room*
http://www.yarracity.vic.gov.au/Your-Council/Consultative-Committees/Bicycle-Advisory-Committee/

Chair: Cr Misha Coleman, Secretariat: Kate Simnett, Sustainable 
Transport Officer
Welcome and apologies, 5 minutes, 6.30--6.40pm
Note: Kate will go on maternity leave in late June/early July 2014.  
Alistair McDonald will take over the secretariat of the BAC from the 
September meeting.

1. Previous Business
1.1. Mary St: Kate has organised a site meeting with those interested 
(Kirsty Harris, Tim Barker and Michael Bond).  (Kate, 5 mins, 6:40 -- 
6:45pm)
1.2. Capital City Trail Crossings: Intersection treatment options, 
likely build dates in current priority rankings and which projects would 
get 'bumped' should these treatments get promoted. (Kate, 10 minutes, 
6:45 - 6:55pm)
1.3. Upcoming LATMS: Schedule for the upcoming LATMS, BAC members to 
nominate interest in being involved. Kate to develop a bit of a manual 
of treatments for BAC use on site visits. (Kate, 10 minutes, 6:55 -- 7:05pm)
1.4. Brunswick St Corridor Working Group Update: The Brunswick St 
Working Group has met 3 times (of 5 scheduled meetings) and arranged a 
site visit. Notes from the meetings can be found at: 
http://www.yarracity.vic.gov.au/Parking-roads-and-transport/Current-projects/brunswick-st-and-st-georges-road-corridor-working-group/ 
(Kate, 5 minutes, 7:05 -- 7:10pm)
2. Delegates Report(s)
3. New Business
3.1 .Department of Transport Planning and Local Infrastructure (DTPLI) 
Central Sub-Region Cycle Network: Council has been involved in workshops 
to assist the Department in the development of a bicycle network for the 
Central Sub-Region of Melbourne.  This network will be prioritised and 
then funding bids will be submitted to the State Government for 
upgrades/new routes. The BAC is asked to nominate those interested in 
giving Council and DTPLI feedback on the proposed network. (Kate, 10 
minutes, 7:10 -- 7:20pm)

Next meeting - September 30 2014 Fitzroy Town Hall, 6.30--8.00pm , 
Mayor's Room


-- 
Listen to YarraBUG Radio
Every Monday morning 10am on 3CR 855AM Community Radio + Digital
http://www.yarrabug.org/radio/
------------ --------- --------- --------- ---------
Abbotsford, Alphington, Burnley, Carlton North,
Clifton Hill, Cremorne, Collingwood, Fairfield,
Fitzroy, Fitzroy North, Princes Hill, Richmond
------------ --------- --------- --------- ---------

-------------- next part --------------
An HTML attachment was scrubbed...
URL: <http://yarrabug.org/pipermail/yarrabug-list_yarrabug.org/attachments/20140608/f96db254/attachment.html>
-------------- next part --------------
A non-text attachment was scrubbed...
Name: DRAFT BAC Agenda - June 2014.docx
Type: application/vnd.openxmlformats-officedocument.wordprocessingml.document
Size: 458141 bytes
Desc: not available
URL: <http://yarrabug.org/pipermail/yarrabug-list_yarrabug.org/attachments/20140608/f96db254/attachment.bin>


More information about the YarraBUG-list mailing list